Alert archive / Mississippi / Severe Thunderstorm Warnings in 2005
Severe Thunderstorm Warning 86, NWS Jackson, MS
NWS Jackson, MS issued this severe thunderstorm warning at Mar 22, 2005, 7:17 AM CST for Lawrence County, Mississippi. It was in force for 58 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Mar 22, 2005, 7:17 AM CST (13:17 UTC)
- Expired
- Mar 22, 2005, 8:15 AM CST
- In force
- 58 min
- Issued by
- NWS Jackson, MS
- Area
- Counties, with a storm outline in the text
County Lawrence County, MS
The radar
The Jackson/Brandon,MS radar (KDGX), 70 km from the middle of the area, began a volume at 13:19 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Mar 22, 1:45 AM CST | Tornado Watch | SPC | 6 hr |
| Mar 22, 6:55 AM CST | Tornado Watch | SPC | 6 hr |
The nearest sounding before it
Jackson, MS (KJAN), launched 12:00Z, 1.3 hours before the alert went out and 73 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 759 m above ground
- 0-6 km bulk shear
- 55 kt
- 0-1 km storm-relative helicity
- 213 m²/s²
- 0-3 km storm-relative helicity
- 265 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS54 KJAN 221318 SVRJAN MSC077-221415- /O.NEW.KJAN.SV.W.0086.050322T1317Z-050322T1415Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE JACKSON MS 717 AM CST TUE MAR 22 2005 THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... NORTHERN LAWRENCE COUNTY IN SOUTH CENTRAL MISSISSIPPI * UNTIL 815 AM CST * AT 717 AM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING GOLF BALL SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 7 MILES SOUTHWEST OF OMA...OR ABOUT 17 MILES EAST OF BROOKHAVEN...MOVING EAST AT 45 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... SILVER CREEK AND NEW HEBRON BY 725 AM CST A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. SEVERE THUNDERSTORMS CAN PRODUCE TORNADOES WITH LITTLE OR NO WARNING. IF A TORNADO IS SPOTTED...ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A STURDY STRUCTURE...SUCH AS A SMALL INTERIOR ROOM. LAT...LON 3172 9023 3155 9023 3158 8999 3176 8998 $$ 7
2 follow-up statements
000 WWUS54 KJAN 221335 SVSJAN SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSON MS 735 AM CST TUE MAR 22 2005 MSC077-221415- /O.CON.KJAN.SV.W.0086.000000T0000Z-050322T1415Z/ LAWRENCE MS- 735 AM CST TUE MAR 22 2005 ...A SEVERE THUNDERSTORM WARNING CONTINUES UNTIL 815 AM CST FOR NORTHERN LAWRENCE COUNTY... AT 733 AM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING GOLF BALL SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR SILVER CREEK...MOVING EAST AT 45 MPH. A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. SEVERE THUNDERSTORMS CAN PRODUCE TORNADOES WITH LITTLE OR NO WARNING. IF A TORNADO IS SPOTTED...ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A STURDY STRUCTURE...SUCH AS A SMALL INTERIOR ROOM. LAT...LON 3172 9023 3155 9023 3158 8999 3176 8998 $$ 7
000 WWUS54 KJAN 221351 SVSJAN SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSON MS 751 AM CST TUE MAR 22 2005 MSC077-221401- /O.CAN.KJAN.SV.W.0086.000000T0000Z-050322T1415Z/ LAWRENCE MS- 751 AM CST TUE MAR 22 2005 THE SEVERE THUNDERSTORM WARNING FOR LAWRENCE COUNTY HAS BEEN CANCELLED. THE STORM THAT PROMPTED THE WARNING HAS MOVED OUT OF THE COUNTY. LAT...LON 3172 9023 3155 9023 3158 8999 3176 8998 $$
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 22, 4:30 AM CST, 2 hours 47 minutes earlier.
Area forecast discussion, Mar 22, 4:30 AM CST, 2 hours 47 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE JACKSON MS 430 AM CST TUE MAR 22 2005 ...SEVERE THUNDERSTORM ACTIVITY EXPECTED THIS MORNING... ...ANOTHER SEVERE CONVECTIVE EVENT POSSIBLE THIS WEEKEND... .SHORT TERM...SQUALL LINE SHOULD SPREAD THROUGH CWA RATHER QUICKLY THIS MORNING...CLEARING THE EASTERN AREA AROUND OR SLIGHTLY AFTER 18Z. LOOKING AT ETA12 AND RUC40...STILL LOOKS LIKE GOOD BET FOR WEAK MESOLOW TO DEVELOP OVER SOUTH CENTRAL LOUISIANA AND THEN TRACK EAST-NORTHEAST TOWARD EAST CENTRAL MISSISSIPPI THIS MORNING. AT 10Z...LOWEST PRESSURE WAS AT KLFT AT 1004.8 MB...SO THIS MIGHT WORK OUT. PARAMETER SPACE OVER THE NEXT 6 HOURS APPEARS TO BECOME RAPIDLY FAVORABLE FOR TORNADIC SUPERCELLS WITHIN AND JUST AHEAD OF THE LINE. SHALLOW SURFACE STABLE LAYER WILL MAKE TORNADO FORECAST DIFFICULT...BUT DO EXPECT THREAT FOR LARGE HAIL AND SOME TORNADOES BANKING ON SURFACE BASED STABLE LAYER BEING TOO WEAK. MOST LIKELY AREA APPEARS TO BE AXIS FROM NATCHEZ TO MERIDIAN. AIRMASS DOES DESTABILIZE IN DRY SLOT THIS AFTERNOON AND EVENING BENEATH UPPER COLD POOL...BUT LACK OF CONVERGENCE OVER CENTRAL AND SOUTHERN AREAS SHOULD LIMIT THREAT OF STORMS SOMEWHAT. WILL KEEP LOW POPS OVER NORTHERN AREAS THROUGH TONIGHT BUT EXPECT ACTIVITY TO BE RATHER SPARSE. && .LONG TERM...AS THE UPPER AND FILLING SURFACE LOW CONTINUE TO PULL OFF TO THE NORTHEAST...THE LINGERING SHOWER ACTIVITY ACROSS THE NORTHERN AREAS WILL END BY DAYBREAK WEDNESDAY. A VERY WEAK SURFACE RIDGE WILL BUILD INTO THE AREA BY MID AFTERNOON AND WILL ALLOW FOR SOME CLEARING OF THE SKIES. HOWEVER GIVEN A PROGRESSIVE ZONAL FLOW ALOFT...THE RIDGE IS EXPECTED TO QUICKLY MOVE EAST AND BY THURSDAY AFTERNOON SHOULD BE OVER GEORGIA AS THE NEXT SYSTEM BEGINS TO TAKE SHAPE OVER TEXAS. ON THURSDAY NIGHT...THE ECMWF APPEARS TO STILL BE TRYING TO GENERATE A WAVE ALONG THE COAST AND MOVE IT UP INTO THE AREA. WHEREAS THE GFS/ETA/CANADIAN MODELS DO NOT SHOW THIS FEATURE AND INSTEAD SHOW A RELATIVELY DRY COLD FRONT MOVING THROUGH THE AREA AND STALLING ALONG THE NATCHEZ TRACE DURING THE MORNING HOURS ON FRIDAY...THUS SETTING THE STAGE FOR A POTENTIALLY MAJOR SEVERE WEATHER OUTBREAK ON SATURDAY AFTERNOON/NIGHT. BASED ON CURRENT GFS/ETA/CANADIAN MODEL PERFORMANCE...TEND TO WANT TO GO WITH THEM. MUST ADMIT...THAT THIS FEATURE THAT IS BEING ADVERTISED BY THE ECMWF FOR THURSDAY NIGHT ADDS A DEGREE OF UNCERTAINTY TO THE LONG TERM FORECAST SINCE ITS PASSAGE THROUGH THE AREA FRIDAY WOULD USE UP ALOT OF THE MOISTURE AND INSTABILITY THAT WOULD BE AVAILABLE FOR SATURDAY/S CONVECTION. THIS WOULD PAINT A MUCH LESS SEVERE SCENARIO FOR SATURDAY IF THE ECMWF WERE RIGHT. WITH THAT SAID...HAVE CHOSEN TO CAST MY LOT WITH THE GFS/ETA/CANADIAN SOLUTIONS...AND WILL THEREFORE PAINT A MORE PESSIMISTIC FORECAST FOR THE END OF THE WEEK AND SUNDAY. FRIDAY/S EVENTS SHOULD SET THE STAGE FOR SATURDAY AS THE STALLED COLD FRONT (LOCATED OVER THE SOUTHERN TIER OF THE FORECAST AREA) LIFTS NORTH AS A WARM FRONT THROUGH THE AREA IN RESPONSE TO CYCLOGENESIS OVER TEXAS. BY AFTERNOON...SURFACE TEMPS SHOULD AT LEAST BE IN THE MID 70S AND SURFACE DEW POINTS IN THE MID 60S. WHILE ALL OF THIS IS OCCURRING...A DEVELOPING UPPER LOW OVER THE FOUR CORNER STATES IS EXPECTED TO BEGIN SLOWLY MOVING EAST. AS IT DOES SO...IT WILL ADD FURTHER SUPPORT FOR THE DEVELOPMENT AND INTENSIFICATION OF AT LEAST ONE SURFACE LOW OVER TEXAS. AS THE MAIN SURFACE LOW (OVER CENTRAL TEXAS) CONTINUES TO INTENSIFY LATE FRIDAY NIGHT AND ON SATURDAY MORNING...THE DYNAMIC STATE OF THE ATMOSPHERE WILL AS WELL. THE GFS BEGINS TO DEVELOP A SOUTHERLY 40 KT 850 MB JET...JUST EAST OF THE CENTRAL TEXAS COAST. THIS JET IS EXPECTED TO TRACK TO THE NE ALONG THE FRONT EDGE OF THE SURFACE LOW...TO BE ENTERING THE FORECAST AREA BY LATE AFTERNOON. MEANWHILE AT 500 MB...A SOUTHWESTERLY 80 KT JET IS EXPECTED TO BE POSITIONED ALONG THE GULF COAST BY LATE AFTERNOON AS WELL. I FIND IT QUITE CONCERNING THAT THE GFS IS SHOWING THIS MUCH LOW LEVEL AND DEEP LAYER SHEAR THIS FAR OUT FROM THIS POSSIBLE EVENT. WHAT IS OF EVEN MORE CONCERN IS THAT IT HAS BEEN CONSISTENTLY SHOWING IT FOR SEVERAL DAYS NOW. AS THE EVENT NEARS...WOULD TEND TO THINK THAT THE MODELS WOULD DEPICT A TREND TOWARD STRONGER SHEAR...ESPECIALLY GIVEN THE IMPROVING DYNAMICS. IN THE UPPER LEVELS...THERE ARE HINTS TOWARD THE DEVELOPMENT OF A COUPLED JET OVER THE AREA. PERHAPS OF YET EVEN MORE CONCERN IS THAT THE GFS SHOWS 68-70 DEGREE SURFACE DEW POINTS ALONG THE HIGHWAY 84 CORRIDOR. NEEDLESS TO SAY...THE SOUTHERLY 850 MB MOISTURE TRANSPORT VECTORS ARE QUITE LARGE. ANOTHER DISTURBING PARAMETER SHOWS 700 TO 500 MB LAPSE RATES OF 7-7.5 DEGREES/KM DURING THIS PERIOD. FACTOR IN A STALLED FRONTAL BOUNDARY OVER THE AREA ALONG WITH A NEGATIVELY TILTED...EASTWARD PROPAGATING MID LEVEL SHORT WAVE (MOVING EAST ABOVE THE FRONTAL BOUNDARY) AND IT BECOMES APPARENT THAT ORGANIZED SEVERE THUNDERSTORM ACTIVITY IS POSSIBLE. RIGHT NOW...IT APPEARS THAT THE SURFACE LOW MAY TAKE A MORE SOUTHERLY TRACK ON SATURDAY AFTERNOON AND SATURDAY NIGHT AS IT MOVES ENE JUST NORTH OF I-20. KEEP IN MIND THAT THIS TRACK COULD CHANGE SOME OVER THE NEXT FEW DAYS...AND PROBABLY WILL. IT IS STILL TOO EARLY TO DEFINE THE SPECIFIC MODES OF SEVERE WEATHER EXPECTED. HOWEVER...PRELIMINARY INDICATORS SUGGEST THAT ALL THREE ARE REAL POSSIBILITIES. ON SUNDAY...A SECOND SURFACE LOW IS EXPECTED TO MOVE NORTHEAST IN THE FLOW AND IS EXPECTED TO MOVE OVER THE AREA...BRINGING HEAVY RAINFALL. RIGHT NOW...APPEARS THAT THE MAIN AXIS OF SEVERE THUNDERSTORM ACTIVITY SHOULD BE MOSTLY TO OUR EAST...THOUGH THE SOUTHEASTERN ZONES COULD REMAIN UNDER THE GUN DURING THIS PERIOD AS THE INSTABILITY AND SHEAR REMAIN STRONG THERE. MOISTURE TRANSPORT INTO THE AREA WILL BE QUITE STRONG. HEAVY RAINFALL AMOUNTS COULD OCCUR AND COULD CAUSE SOME FLOODING CONDITIONS. CONDITIONS SHOULD BEGIN TO IMPROVE SUNDAY NIGHT AS THE LAST SURFACE LOW FINALLY MOVES EAST. HOWEVER...THERE COULD BE A FINAL SHOT (WITH A FEW HAILERS) MONDAY MORNING AS THE CORE OF PRETTY COLD UPPER LEVEL LOW MOVES OVERHEAD. BY MONDAY AFTERNOON...A PATTERN SHIFT TO COOLER AND DRIER AIR WILL BE UNDER WAY AS NORTHWEST FLOW DEVELOPS. && .AVIATION... STRATUS SURGE INTO SOUTH AND EAST EVIDENT IN FOG PRODUCT...WITH CEILINGS LOWERING TO IFR FROM HBG TO MEI THIS MORNING. OTHERWISE...WILL COVER FOR MVFR CEILINGS AND BRIEF IFR VISIBILITIES WITH STRONG/SEVERE GUSTS AND HAIL JAN/MEI/HBG THIS MORNING. PROBLEM WILL BE HOW LONG STRATUS/STRATOCU HOLDS ON IN POST SQUALL LINE ENVIRONMENT TODAY BEFORE STRONG SUBSIDENCE AND DEEPER MIXING ALLOWS CEILINGS TO IMPROVE DURING THE AFTERNOON. WILL LINGER CLOUDS BUT GRADUALLY IMPROVE TO MVFR AND POSSIBLY VFR WEST BY THE EVENING. && .PRELIMINARY POINT TEMPS/POPS... JACKSON 74 48 71 47 / 50 10 10 10 MERIDIAN 74 49 72 45 / 90 20 10 10 && .JAN WATCHES/WARNINGS/ADVISORIES... MS...NONE. LA...NONE. AR...NONE. && 99/99
Hazardous weather outlook, Mar 22, 4:38 AM CST, 2 hours 39 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSON MS 0438 AM CST TUE MAR 22 2005 ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>066-072>074- 231038- ADAMS-ASHLEY-ATTALA-BOLIVAR-CARROLL-CATAHOULA-CHICOT-CHOCTAW- CLAIBORNE-CLARKE-CLAY-CONCORDIA-COPIAH-COVINGTON-EAST CARROLL- FORREST-FRANKLIN LA-FRANKLIN MS-GRENADA-HINDS-HOLMES-HUMPHREYS- ISSAQUENA-JASPER-JEFFERSON-JEFFERSON DAVIS-JONES-KEMPER-LAMAR- LAUDERDALE-LAWRENCE-LEAKE-LEFLORE-LINCOLN-LOWNDES-MADISON LA- MADISON MS-MARION-MONTGOMERY-MOREHOUSE-NESHOBA-NEWTON-NOXUBEE- OKTIBBEHA-RANKIN-RICHLAND-SCOTT-SHARKEY-SIMPSON-SMITH-SUNFLOWER- TENSAS-WARREN-WASHINGTON-WEBSTER-WEST CARROLL-WINSTON-YAZOO- 0438 AM CST TUE MAR 22 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL MISSISSIPPI... NORTHEAST LOUISIANA...AND EXTREME SOUTHEAST ARKANSAS .DAY ONE...TODAY AND TONIGHT... ...THUNDERSTORMS... SCATTERED TO NUMEROUS SEVERE THUNDERSTORMS ARE EXPECTED THIS MORNING AS A STRONG UPPER LEVEL SYSTEM SLAMS INTO THE REGION. THE MAJORITY OF THE SEVERE WEATHER ACTIVITY WILL OCCUR BEFORE NOON. SQUALL LINE CURRENTLY CROSSING THE MISSISSIPPI RIVER SHOULD MOVE RAPIDLY ACROSS THE AREA THIS MORNING...PUSHING INTO ALABAMA BY EARLY AFTERNOON. THE SQUALL LINE WILL PRODUCE WIDESPREAD LARGE HAIL AND WIND DAMAGE...ALONG WITH ISOLATED TORNADOES. SUPERCELL THUNDERSTORMS ARE EXPECTED TO BE EMBEDDED WITHIN THE LINE...ALONG WITH ISOLATED STORMS JUST AHEAD OF THE LINE. AT THIS TIME...THE CORRIDOR FROM NATCHEZ TO MERIDIAN AND THE LAUREL/HATTIESBURG AREAS LOOK TO HAVE THE HIGHEST THREAT OF VERY LARGE HAIL AND STRONG TORNADOES. THE SEVERE WEATHER THREAT WILL BE ENHANCED AS A SURFACE LOW PRESSURE WAVE MOVES FROM SOUTH CENTRAL LOUISIANA INTO SOUTHEAST MISSISSIPPI ALONG THE WARM FRONT. THIS WILL PROVIDE THE MOST SIGNIFICANT COMBINATION OF INSTABILITY...LIFT...AND LOW LEVEL WIND SHEAR. THE THREAT OF SEVERE SHOULD END EARLY THIS MORNING WEST OF THE MISSISSIPPI RIVER AND BY MID MORNING IN THE INTERSTATE 55 CORRIDOR. ...FLOODING... PERIODS OF HEAVY RAINFALL WILL BE POSSIBLE WITH THE THUNDERSTORMS THAT MOVE ACROSS THE AREA THIS MORNING. THE SOIL REMAINS SOGGY FROM RAINFALL OVER THE WEEKEND AND RAINFALL RUNOFF MAY PRODUCE PONDING OF WATER ON ROADWAYS AND IN LOW LYING AREAS. DUE TO THE STEADY FORWARD MOVEMENT OF THIS SYSTEM...RAINFALL AMOUNTS AROUND 1 INCH WILL BE COMMON. SOME OF THE MORE INTENSE STORMS MAY PRODUCE HIGHER AMOUNTS...POSSIBLY UP TO TWO INCHES. THE HEAVIEST RAIN IS EXPECTED IN THE HIGHWAY 84 CORRIDOR FROM NATCHEZ TO BROOKHAVEN AND LAUREL. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY... ...DAYS TWO AND THREE...WEDNESDAY AND THURSDAY... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. ...DAYS FOUR THROUGH SEVEN...FRIDAY THROUGH MONDAY... A SEVERE THUNDERSTORM EVENT WILL BE POSSIBLE ACROSS EXTREME SOUTHEAST ARKANSAS...NORTHEAST LOUISIANA...AND MUCH OF MISSISSIPPI THIS COMING WEEKEND. ANOTHER STRONG STORM SYSTEM IS FORECAST TO AFFECT OUR AREA BEGINNING ON SATURDAY AND PERSISTING INTO SUNDAY. WITH MORE THAN SUFFICIENT MOISTURE...INSTABILITY...LIFT...AND JET STREAM DYNAMICS IN PLACE...SEVERE THUNDERSTORMS ARE POSSIBLE. DUE TO UNCERTAINTIES IN THE TRACK OF THE SURFACE LOW PRESSURE AREA...IT IS DIFFICULT TO PINPOINT THE AREAS OF MOST CONCERN AT THIS TIME. STAY TUNED TO LATER FORECASTS AND STATEMENTS FROM YOUR NATIONAL WEATHER SERVICE IN JACKSON. .SPOTTER CALL TO ACTION STATEMENT... ACTIVATION OF STORM SPOTTER GROUPS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL...IN SUPPORT OF SEVERE WEATHER OPERATIONS...WILL BE NEEDED THIS MORNING AND AGAIN ON SATURDAY AND SUNDAY. FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT WWW.SRH.NOAA.GOV/JAN. THIS INCLUDES THE GRAPHICAL HAZARDOUS WEATHER OUTLOOK.
In the hours before
Special weather statement, Mar 22, 6:27 AM CST, 50 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSON MS 627 AM CST TUE MAR 22 2005 LAZ016-023>026-MSZ026>027-035>036-040>042-047-060-221330- CATAHOULA LA-CONCORDIA LA-FRANKLIN LA-MADISON LA- TENSAS LA-ADAMS MS-CARROLL MS-GRENADA MS-HOLMES MS- HUMPHREYS MS-ISSAQUENA MS-SHARKEY MS-WARREN MS- YAZOO MS- THE NATIONAL WEATHER SERVICE HAS CANCELED TORNADO WATCH 61 FOR THE FOLLOWING AREAS IN LOUISIANA THIS CANCELS 5 COUNTIES IN NORTHEAST LOUISIANA CATAHOULA CONCORDIA FRANKLIN MADISON TENSAS IN MISSISSIPPI THIS CANCELS 9 COUNTIES IN CENTRAL MISSISSIPPI HOLMES HUMPHREYS YAZOO IN NORTH CENTRAL MISSISSIPPI CARROLL GRENADA IN SOUTHWEST MISSISSIPPI ADAMS IN WEST CENTRAL MISSISSIPPI ISSAQUENA SHARKEY WARREN THIS INCLUDES THE CITIES OF...TALLULAH...WINNSBORO... ROLLING FORK...ANGUILLA...NATCHEZ...YAZOO CITY...GRENADA... VICKSBURG...DURANT...TCHULA...LEXINGTON...PICKENS...GOODMAN... VAIDEN...NORTH CARROLLTON...CARROLLTON...MAYERSVILLE...BELZONI... ISOLA...VIDALIA...FERRIDAY...WEST FERRIDAY...JONESVILLE... HARRISONBURG...NEWELLTON...ST. JOSEPH AND WATERPROOF MSZ028-037-043-048>049-053>055-059-061>063-221400- ATTALA MS-CLAIBORNE MS-COPIAH MS-FRANKLIN MS-HINDS MS- JEFFERSON MS-LAWRENCE MS-LINCOLN MS-MADISON MS- MONTGOMERY MS-RANKIN MS-SIMPSON MS- TORNADO WATCH NUMBER 61 REMAINS VALID UNTIL 8 AM CST FOR THE FOLLOWING AREAS IN MISSISSIPPI THIS WATCH INCLUDES 12 COUNTIES IN CENTRAL MISSISSIPPI ATTALA COPIAH HINDS MADISON RANKIN SIMPSON IN NORTH CENTRAL MISSISSIPPI MONTGOMERY IN SOUTH CENTRAL MISSISSIPPI LAWRENCE LINCOLN IN SOUTHWEST MISSISSIPPI CLAIBORNE FRANKLIN JEFFERSON THIS INCLUDES THE CITIES OF...RIDGELAND...MADISON...CANTON... BROOKHAVEN...MAGEE...MENDENHALL...KOSCIUSKO...PEARL...BRANDON... RICHLAND...CRYSTAL SPRINGS...HAZLEHURST...WESSON...FAYETTE... PORT GIBSON...WINONA...MONTICELLO...NEW HEBRON...JACKSON...BUDE... ROXIE AND MEADVILLE CRAVEN
Local storm report, Mar 22, 6:43 AM CST, 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
643 AM CST TUE MAR 22 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0625 AM HAIL BUDE 31.46N 90.85W
03/22/2005 0.75 INCH FRANKLIN MS TRAINED SPOTTER
&&
AEGSpecial weather statement, Mar 22, 7:00 AM CST, 17 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSON MS 700 AM CST TUE MAR 22 2005 MSZ028-037-053-059-061-221400- ATTALA MS-CLAIBORNE MS-FRANKLIN MS-JEFFERSON MS- MONTGOMERY MS- THE NATIONAL WEATHER SERVICE HAS CANCELED TORNADO WATCH 61 FOR THE FOLLOWING AREAS IN MISSISSIPPI THIS CANCELS 5 COUNTIES IN CENTRAL MISSISSIPPI ATTALA IN NORTH CENTRAL MISSISSIPPI MONTGOMERY IN SOUTHWEST MISSISSIPPI CLAIBORNE FRANKLIN JEFFERSON THIS INCLUDES THE CITIES OF...KOSCIUSKO...PORT GIBSON...FAYETTE... WINONA...BUDE...ROXIE AND MEADVILLE MSZ050>052-056>058-064>066-072>074-221900- CLARKE MS-COVINGTON MS-FORREST MS-JASPER MS- JEFFERSON DAVIS MS-JONES MS-LAMAR MS-LAUDERDALE MS- MARION MS-NEWTON MS-SCOTT MS-SMITH MS- THE NATIONAL WEATHER SERVICE HAS ISSUED TORNADO WATCH 63 IN EFFECT UNTIL 1 PM CST FOR THE FOLLOWING AREAS IN MISSISSIPPI THIS WATCH INCLUDES 12 COUNTIES IN CENTRAL MISSISSIPPI SCOTT SMITH IN EAST CENTRAL MISSISSIPPI CLARKE JASPER LAUDERDALE NEWTON IN SOUTH CENTRAL MISSISSIPPI JEFFERSON DAVIS MARION IN SOUTHEAST MISSISSIPPI COVINGTON FORREST JONES LAMAR THIS INCLUDES THE CITIES OF...FOREST...MORTON...TAYLORSVILLE... RALEIGH...LAUREL...BAY SPRINGS...HEIDELBERG...QUITMAN... STONEWALL...SHUBUTA...NEWTON...UNION...DECATUR...CONEHATTA... PRENTISS...BASSFIELD...COLUMBIA...MERIDIAN...WEST HATTIESBURG... LUMBERTON...PURVIS...COLLINS...MOUNT OLIVE AND HATTIESBURG MSZ043-048>049-054>055-062>063-221400- COPIAH MS-HINDS MS-LAWRENCE MS-LINCOLN MS-MADISON MS- RANKIN MS-SIMPSON MS- TORNADO WATCH NUMBER 61 REMAINS VALID UNTIL 8 AM CST FOR THE FOLLOWING AREAS IN MISSISSIPPI THIS WATCH INCLUDES 7 COUNTIES IN CENTRAL MISSISSIPPI COPIAH HINDS MADISON RANKIN SIMPSON IN SOUTH CENTRAL MISSISSIPPI LAWRENCE LINCOLN THIS INCLUDES THE CITIES OF...RIDGELAND...MADISON...CANTON... BROOKHAVEN...MAGEE...MENDENHALL...PEARL...BRANDON...RICHLAND... CRYSTAL SPRINGS...HAZLEHURST...WESSON...JACKSON... MONTICELLO AND NEW HEBRON CRAVEN
Local storm report, Mar 22, 7:01 AM CST, 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
701 AM CST TUE MAR 22 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0700 AM HAIL MADISON 32.45N 90.11W
03/22/2005 0.75 INCH MADISON MS LAW ENFORCEMENT
REPORTED BY PD.
&&
GERARDLocal storm report, Mar 22, 7:09 AM CST, 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
709 AM CST TUE MAR 22 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0700 AM TSTM WND GST 5 S BROOKHAVEN 31.51N 90.45W
03/22/2005 60 MPH LINCOLN MS EMERGENCY MNGR
0700 AM HAIL 5 S BROOKHAVEN 31.51N 90.45W
03/22/2005 0.88 INCH LINCOLN MS EMERGENCY MNGR
0700 AM HAIL 3 W BROOKHAVEN 31.58N 90.50W
03/22/2005 0.75 INCH LINCOLN MS AMATEUR RADIO
PENNY SIZED HAIL ON HWY 84 3 MILES WEST OF I-55.
&&
GERARDLocal storm report, Mar 22, 7:14 AM CST, 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
714 AM CST TUE MAR 22 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0708 AM HAIL 14 SE BROOKHAVEN 31.44N 90.28W
03/22/2005 0.88 INCH LINCOLN MS EMERGENCY MNGR
&&
GERARDThe office that day
Everything else NWS Jackson, MS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 22, 2:03 AM CST | Severe Thunderstorm Warning | JAN | Washington | 57 min |
| Mar 22, 5:13 AM CST | Severe Thunderstorm Warning | JAN | Adams | 48 min |
| Mar 22, 5:22 AM CST | Severe Thunderstorm Warning | JAN | Holmes, Yazoo | 53 min |
| Mar 22, 5:34 AM CST | Severe Thunderstorm Warning | JAN | Adams | 56 min |
| Mar 22, 5:51 AM CST | Severe Thunderstorm Warning | JAN | Franklin | 54 min |
| Mar 22, 5:54 AM CST | Severe Thunderstorm Warning | JAN | Jefferson | 51 min |
| Mar 22, 5:58 AM CST | Severe Thunderstorm Warning | JAN | Attala, Holmes | 62 min |
| Mar 22, 6:09 AM CST | Severe Thunderstorm Warning | JAN | Hinds, Madison | 81 min |
| Mar 22, 6:29 AM CST | Severe Thunderstorm Warning | JAN | Copiah, Lincoln | 61 min |
| Mar 22, 6:45 AM CST | Severe Thunderstorm Warning | JAN | Franklin | 30 min |
| Mar 22, 6:58 AM CST | Tornado Warning | JAN | Lawrence, Lincoln | 51 min |
| Mar 22, 7:08 AM CST | Severe Thunderstorm Warning | JAN | Copiah, Simpson | 67 min |
| Mar 22, 7:34 AM CST | Tornado Warning | JAN | Simpson, Smith | 56 min |
| Mar 22, 7:37 AM CST | Severe Thunderstorm Warning | JAN | Jefferson Davis | 53 min |
| Mar 22, 7:46 AM CST | Tornado Warning | JAN | Jefferson Davis, Marion | 44 min |
| Mar 22, 7:53 AM CST | Severe Thunderstorm Warning | JAN | Marion | 37 min |
| Mar 22, 8:08 AM CST | Tornado Warning | JAN | Covington | 52 min |
| Mar 22, 8:15 AM CST | Severe Thunderstorm Warning | JAN | Forrest, Lamar | 60 min |
| Mar 22, 8:22 AM CST | Severe Thunderstorm Warning | JAN | Jasper, Jones | 53 min |
| Mar 22, 8:28 AM CST | Severe Thunderstorm Warning | JAN | Jones | 47 min |
| Mar 22, 8:35 AM CST | Severe Thunderstorm Warning | JAN | Newton | 25 min |
| Mar 22, 8:35 AM CST | Tornado Warning | JAN | Jones | 25 min |
| Mar 22, 8:41 AM CST | Severe Thunderstorm Warning | JAN | Kemper, Neshoba | 49 min |
| Mar 22, 8:50 AM CST | Severe Thunderstorm Warning | JAN | Lauderdale | 55 min |
| Mar 22, 9:02 AM CST | Severe Thunderstorm Warning | JAN | Clarke, Lauderdale | 58 min |
| Mar 22, 3:56 PM CST | Severe Thunderstorm Warning | JAN | Lincoln | 49 min |
| Mar 22, 4:19 PM CST | Severe Thunderstorm Warning | JAN | Franklin, Lawrence, Lincoln | 41 min |
| Mar 22, 4:23 PM CST | Severe Thunderstorm Warning | JAN | Jefferson Davis, Lawrence, Lincoln | 52 min |
| Mar 22, 4:31 PM CST | Tornado Warning | JAN | Jefferson Davis, Lawrence | 29 min |
| Mar 22, 5:02 PM CST | Severe Thunderstorm Warning | JAN | Covington, Jefferson Davis, Simpson, Smith | 28 min |
| Mar 22, 5:51 PM CST | Severe Thunderstorm Warning | JAN | Jasper | 39 min |
Nearby
Severe Thunderstorm Warnings in Mississippi, 2005Every severe thunderstorm warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.